MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 CORONARY IVL CATHETER; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 CORONARY IVL CATHETER; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number 3.5 X 12MM
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/09/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent a percutaneous coronary intervention (pci) procedure to treat a concentric de novo lesion located in the left circumflex (lcx) artery using a shockwave c2 plus coronary intravascular lithotripsy (ivl) catheter.Prior to the procedure, the target lesion was pre-dilated with a non-compliant (nc) balloon.When the ivl was advanced towards the target lesion, it was unable to cross so a stent was placed in the lcx and post dilated with a 3.5mm non-compliant (nc) balloon.The physician wanted more expansion so a 4.0mm nc balloon was used and immediately, a perforation was observed proximal to the lesion.The nc balloon was used to tamponade the vessel however, it was unsuccessful.The physician attempted to use a covered stent but couldn't go in due to the stent and severe angulation.The patient was transferred to surgery in an attempt to repair the aortic valve however, the patient expired.The physician believes that the cause of the patient's death was not due to the ivl.It was due to the patient's anatomy and vessel calcification along with the complications during surgical valve repair that ultimately contributed to the patient's death.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.For investigation therefore, a physical examination could not be performed.Based on the reported information, the ivl catheter was unable to cross the lesion and it was noted that a perforation occurred from proximal to lesion site.It is unknown if the perforation was treated but it was reported that the patient was transferred to surgery and subsequently expired.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 CORONARY IVL CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key18223024
Report Number3015053858-2023-00070
Device Sequence Number14877319
Product Code QMG
UDI-Device Identifier00195451000102
UDI-Public(01)00195451000102(17)250731(10)13A230718A
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number3.5 X 12MM
Device Catalogue NumberC2IVL3512
Device Lot Number13A230718A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown